U.S. doctors online nowAsk doctors free
A 40-year-old member asked:

How long after taking a medicine can an allergic reaction occur?

1 doctor answer1 doctor weighed in
Dr. Gary Steven
Pediatric Allergy and Asthma 31 years experience
Varies: If severely allergic, symptoms such as itching, hives, or wheezing can start immediately, or may develop 30 minutes to 4 hours after taking it. Milder reactions, such as rash, may not start for several days after starting he medication or, as is often the case with antibiotics, not until the second or third time you take it.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Hillman, MN
A 30-year-old female asked:

How long dose it take to have an allergic reaction to a medication if it is you're first time taking the medication?

1 doctor answer2 doctors weighed in
Dr. Ronald Krauser
A Verified Doctoranswered
Rheumatology 53 years experience
Usually forever: It is very rare to have an allergic reaction the first time one takes a medication.
Dr. Gregory Gilbert
Emergency Medicine 24 years experience
Until the next time you take the medication! ;-)
May 30, 2014

Related questions

A 34-year-old member asked:
1 doctor answer1 doctor weighed in
A 43-year-old member asked:
1 doctor answer1 doctor weighed in
A 47-year-old member asked:
3 doctor answers9 doctors weighed in
A 49-year-old member asked:
1 doctor answer2 doctors weighed in
Last updated Aug 7, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.